Mom is on hospice and is losing weight. She doesn't eat or drink much. - AgingCare.com

Mom is on hospice and is losing weight. She doesn't eat or drink much.

Follow
Share

Hi my mom was put on hospice 3 weeks ago they took her off all memory meds..now she is losing weight and she seems like she is losing muscle tone because she slips down on her wheel chair and chair in her room..she loss 6 pounds in 3 weeks..my question could this be happen because she got off of her memory meds..??? She is in stage 7.. Thanks..

This question has been closed for answers. Ask a New Question.
4

Answers

Show:
Does anyone recall the name of the Video of a hospice nurse giving a class on the act of dying? I watched it once. It was excellent but I fail to remember the videos name.
Helpful Answer (0)
Report

Thanks so much freqflyer that's what I thought but it's nice to get someone else opinion on this..thanks..
Helpful Answer (0)
Report

So sorry. It is not the memory meds, it is the body slowly shutting down. Please talk to the Hospice nurse about what to expect as things progress. She will stop eating and drinking altogether and then her time is very short, maybe a week or two. Keep her comfortable and if you need anxiety meds, don't be afraid to ask your MD for an Rx.
Helpful Answer (1)
Report

I think even without the memory meds it sounds like your Mom's body is slowly shutting down. Otherwise the body would want more food and water. There might be a time when she refuses all food and water... that happens when the body can no longer process the food... and when water goes into the lungs.

Back when my Mom was in long-term-care due to a serious head trauma from a fall, she was in last stage of dementia from the brain injury.... my Mom lost a lot of weight as she wasn't eating very much and had zero exercise because she lost the ability to stand and to take direction. Yet in her mind she still thought she could stand, thus was always trying to climb out of the bed and the geri-recliner. She eventually stopped eating/drink all together... then it just a matter of time :(
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions